For Karkel, FM and weight loss drugs

Discussion in 'Fibromyalgia Main Forum' started by Chelz, Feb 3, 2011.

  1. Chelz

    Chelz New Member

    Hi Karkel, I was reading your post about periods and FM and I had posted about how horrible my FM is with my period. As a matter of fact, I'm supposed to get mine in about 3 days and I'm getting pretty miserable.

    Later on in your post you had mentioned if there were any drugs for FM that would help with weight loss, or I'm assuming you also meen are there any drugs that will not cause weight loss. Unfortunately, there isn't. All the drugs that are given for FM were not studied for FM, only Lyrica was, as far as I know, and that one puts on weight just like the antidepressants do, but Lyrica is not an antidepressant.

    You had stated that you were a size 10. That was the size I was before I took antidepressants. I took the antidepressants back in the late 1990's and early 2000's before I was diganosed with FM. My diagnosis came in 2002, but the damage from the drugs took it's toll. I went up to a size 20 with those drugs and my FM just got worse probably from increased weight and all the side effects and withdrawals from the drugs.

    I wish there was some drug that I can take to help with my FM. I do not believe there are any, except for the Lyrica, but I have heard so many people have bad side effects with that one as well.

    Wellbutrin is a drug that is given sometimes to people with FM to help increase energy and I don't believe it has a "weight gain profile" as so many of the other do, but you would have to be careful with that one, it can give a very stimulating effect, which is probably what you don't need. We need energy, not something that will artificially stimulate us. I did take Wellbutrin and I was so jumpy, I couldn't sit down to enjoy a meal or even watch TV, very stimulating, almost like drinking a very strong expresso coffee or something, not really good.

    Since I was diagnosed some 10 years ago, I was hoping that they would come out with some kind of drug that didn't have so many side effects, (expecially the weight problem), but also so many others like dry mouth, blurred vision, feeling like you are in a haze, etc. The side effects of the drugs were taking me to the doctor more than the FM, go figure.

    I would LOVE to be a size 10 again, won't happen for me, too much damage from the drugs. I am currently at a 14/16 and it took me a good 10 years to get there. I could have spent those 10 years concentrating on my FM, rather than all the weight and frustration it has caused me. I guess we just have to keep up our wishful thinking that someday they will come up with something that will not be counterproductive like the stuff they give out now. Hugs to you always, Chelz.